MAUDE Adverse Event Report: B. BRAUN MEDICAL INC - IRVINE PAB®; CONTAINER, I.V.

B. BRAUN MEDICAL INC - IRVINE PAB®; CONTAINER, I.V.
Catalog Number S5904-52
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by user facility: during 100% inspection of teh unit , one (1) bag was found to have foreign particulate matter.No injury reported.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) pab mixing container was received along with two (2) empty fentanyl vials with accessed ports for representation purposes.A red cap was covering the accessed add port while the foil peel tab from the set port was attached and punctured.Eleven (11) particles were observed.Optical images of the top and underside of the add port stopper and the two stoppers from the fentanyl vials were obtained.The add port stopper did not show any signs of missing material however both fentanyl stoppers showed gaps on the underside of the stoppers.Additionally, the particles were extracted from the pab container and optical images of the particles were obtained and their lengths measured.The particles, add port stopper samples, and one of the fentanyl stoppers were placed in the fourier transform infrared spectroscope (ftir) for analysis and in the scanning electron microscope (sem) for energy dispersive x-ray spectroscopy (eds) analysis.The results are shown below: add port stopper: identified as polyisobutylene with inorganic filler.The eds spectrum showed the presence of carbon (c), oxygen (o), magnesium (mg), aluminum (al), silicon (si), chlorine (cl), and titanium (ti).Fentanyl vial stopper #1: identified as polyisobutylene with inorganic filler.The eds spectrum showed the presence of carbon (c), oxygen (o), aluminum (al), silicon (si), chlorine (cl), titanium (ti), and zinc (zn).Pab container particle 1: measured 466 um and was identified as polyisobutylene with inorganic filler.The eds spectrum showed the presence of carbon (c), oxygen (o), aluminum (al), silicon (si), chlorine (cl), titanium (ti), and zinc (zn).Pab container particle 2: measured 558 um and was identified as polyisobutylene with inorganic filler.The eds spectrum showed the presence of carbon (c), oxygen (o), aluminum (al), silicon (si), chlorine (cl), titanium (ti), and zinc (zn).Pab container particle 3: measured 739 um and was identified as polyisobutylene with inorganic filler.The eds spectrum showed the presence of carbon (c), oxygen (o), aluminum (al), silicon (si), chlorine (cl), titanium (ti), and zinc (zn).Pab container particle 4: measured 209 um and was identified as polyisobutylene with inorganic filler.The eds spectrum showed the presence of carbon (c), oxygen (o), aluminum (al), silicon (si), chlorine (cl), titanium (ti), and zinc (zn).Pab container particle 5: measured 181 um and was identified as polyisobutylene with inorganic filler.The eds spectrum showed the presence of carbon (c), oxygen (o), aluminum (al), silicon (si), chlorine (cl), titanium (ti), and zinc (zn).Pab container particle 6: measured 183 um and was identified as polyisobutylene with inorganic filler.The eds spectrum showed the presence of carbon (c), oxygen (o), aluminum (al), silicon (si), chlorine (cl), titanium (ti), and zinc (zn).Pab container particle 7: measured 328 um and was identified as polyisobutylene with inorganic filler.The eds spectrum showed the presence of carbon (c), oxygen (o), aluminum (al), silicon (si), chlorine (cl), titanium (ti), and zinc (zn).Pab container particle 8: measured 458 um and was identified as polyisobutylene with inorganic filler.The eds spectrum showed the presence of carbon (c), oxygen (o), aluminum (al), silicon (si), chlorine (cl), titanium (ti), and zinc (zn).Pab container particle 9: measured 369 um and was identified as polyisobutylene with inorganic filler.The eds spectrum showed the presence of carbon (c), oxygen (o), aluminum (al), silicon (si), chlorine (cl), titanium (ti), and zinc (zn).Pab container particle 10: measured 593 um and was identified as polyisobutylene with inorganic filler.The eds spectrum showed the presence of carbon (c), oxygen (o), aluminum (al), silicon (si), chlorine (cl), titanium (ti), and zinc (zn).Pab container particle 11: measured 446 um and was identified as polyisobutylene with inorganic filler.The eds spectrum showed the presence of carbon (c), oxygen (o), aluminum (al), silicon (si), chlorine (cl), titanium (ti), and zinc (zn).The eleven (11) particles all matched the rubber from the fentanyl stoppers and were on the inside of the pab container, not embedded, and would have been in contact with the solution.The add port stopper and the fentanyl vials differed in the inorganic filler used in the isobutylene rubber.A review of our non-conformance system database found no related or similar discrepancies during the production of the batch.Visual inspection of twenty (20) retain units performed by certified inspector revealed no particulate matter.According to information provided by the customer, the foreign particulate was found during inspection, straight re-package of api from vial to source bag to pab bag.This concludes that the foreign particulate-vial stoppers were most likely introduced into the pab empty bag while trying to access the bag during compounding.Therefore, the reported defect is not confirmed to be manufacturing related.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
PAB®
Common Device Name
CONTAINER, I.V.
Manufacturer (Section D)
B. BRAUN MEDICAL INC - IRVINE
2525 mcgraw ave
irvine CA 92614 5895
Manufacturer (Section G)
B. BRAUN MEDICAL INC - IRVINE
2525 mcgraw ave
irvine CA 92614 5895
Manufacturer Contact
jonathan severino
861 marcon blvd.
allentown, PA 18109
4847197286
MDR Report Key21582977
Report Number2021236-2025-00005
Device Sequence Number9276127
Product Code KPE
UDI-Device Identifier04046964187698
UDI-Public(01)04046964187698(11)241021(17)260930(10)J4S670
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K840388
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue NumberS5904-52
Device Lot NumberJ4N717
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/12/2025
Supplement Report FDA Received Date04/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown